Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Dizziness and Trizivir
Jun 27, 2002

Dr. Frascino:

My wife is HIV+ diagnosed on april 2001 and since then her treatment is Combivir plus Abacavir. She has experienced every time more often dizziness and we are worried because, although we know that dizziness is a side effect of Combivir, we really dont know what could happen if dizziness continue increasing and increasing in frequency and intensity. Please tell me what to do. She can change her treatment or may exist some other medicine in order to control dizziness or she just have to accept to live feeling those dizziness.

I'll appreciate your help.

Carlos

Response from Dr. Frascino

Hello Carlos,

Dizziness can be a side effect of many medications or related to other medical conditions such as Meniere's Disease. It also can be a symptom of anemia. Is your wife experiencing other signs of anemia - fatigue, rapid heart beat, shortness of breath, paleness, difficulty concentrating, etc. I'm concerned about anemia because your wife is on Combivir, which contains AZT. AZT can suppress the bone marrow's production of red blood cells, leading to anemia, which in turn, could cause dizziness. Check with your HIV specialist. He/she will be able to check for this with a simple blood test.

Yes, there are many other medications your wife can use for her HIV infections, if she needs to switch. There are a variety of medications to treat dizziness, but it's best to find the cause of the dizziness and treat that condition.

Good luck.

Dr. Bob


Previous
low b12
Next
X-RESVERATROL MY FATIGUE :-)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement